Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Constant bacterial infections, compromised immune system. Will taking antibiotics harm my unborn baby?

I am 35 years old. I am a mother of 3 children, and expecting my fourth child November 28th, 2012. I have a serious concern for my health. Since 1996, I have had I can t even count how many UTI s, bacterial infections, H pylori infection, gastrointestional infections, countless kidney stones . I have been given cipro, clindamycin , macrobid , (ammoxicilin, ceftin , keflex, bactrum: no longer can take allergic reaction .) In the past few months I was even given a 7 day injection to get rid of 2 bacterias. I thought finally my doctor who was in contact with infectious disease specialist for perinatal group to get rid of the bacterias once and for all. Well, this past week I was hospitilized with severe back pain, blood in my urine (once again) turns out I now am battling with Group Strep B, Proteus Mirabilis, and E-Coli. I feel like I am a walking bacteria infection. My OB/GYN and her partner are shaking their heads can t for the life of them understand why I continuously keep getting infections after doing the 7, 10, 14 day antibiotics. Its extremely stressful for me, my boyfriend, my children. The last time I felt this ill was last October where I pretty much get border line septic with fevers, chills, vommitting weight loss. The last series of antibiotics about a month a go I felt on top of the world for about 2 weeks. I know its normal to be tired and weak while being pregnant. When I feel great I feel great when I am constantly fighting infections I am unable to be a caretaker my immune system has been compromised for years. Several years ago my x husband (not my childrens father) I was married to a man who was very abusive and admitted to me that he poisoned me with putting fecal matter in my water on a regular basis. As a child, I was constantly put on penicilin for ear infections. I am writing you because I m not sure what to do. I have been battling with depression, and anxiety about this even more so because of my unborn baby. Taking all of these antibiotics will this harm my baby? After I am done the antibiotics I am on now I will immediately start macrobid which makes me feel worse than my all day morning sickness. I have no energy I eat healthy was diagnosed with gestational diabetes early on in my pregnancy. I try to follow the 2000 calorie a day diet which I can t eat very much because Im never hungry. I have lost about 16 lbs. I am 185 lbs and my baby is measuring the correct weight. I also take zofran and prilosec prenatal vitamins on a daily basis. With Im not sure if its the all day morning sickness or its the bacterias that are causing me to lose weight and not wanting to eat. I m just at the point where I don t know what to do. Can these bacterias (I know about the Group Strep B) harm my unborn baby? Is there something I shouldn t eat that is causing the bacterias to constantly return? I m so weary because of this. Please help me so I can be a healthy Mommy to my 3 children and to my unborn baby.
Asked On : Wed, 15 Aug 2012
Answers:  1 Views:  146
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
,   ,  
OBGYN 's  Response


Cephalosporin group , penicillin group is safe during pregnancy

In first trimester all the drugs should be avoided

As you are having so many infections so it is very difficult to point out which antibiotic can be harmful

Get 3D ultrasound done to see the fetus

Best wishes

Answered: Fri, 17 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor